MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0620
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.The embolization coil was detached from the pusher assembly, had a fractured stretch resistant wire (sr wire) and was unraveled.Conclusions: evaluation of the returned device revealed that the sr wire was fractured, and the embolization coil was detached and unraveled.Fracture of the sr wire typically occurs due to forceful retraction of the ruby coil against resistance and will allow the embolization coil to detach and unravel.Further evaluation revealed that the pusher assembly was kinked in multiple locations.This damage was likely incidental and may have occurred during packaging for return to penumbra.The non-penumbra microcatheter mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, a ruby coil unintentionally detached within the non-penumbra microcatheter.Therefore, the physician removed the microcatheter with the coil inside and successfully completed the procedure using additional coils and a new lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6578633
Report Number3005168196-2017-00776
Device Sequence Number1305633
Product Code HCG
UDI-Device Identifier00814548013183
UDI-Public00814548013183
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/01/2023
Device Catalogue NumberRBY4C0620
Device Lot NumberF66759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR